What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 3, 2:46 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 3, 2:46 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
346 PM EDT Mon Aug 3 2020
.SYNOPSIS...
A cold front will cross the region late tonight into Tuesday
morning. High pressure will start to build in Tuesday night and
then predominate through much of the rest of the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Scattered to numerous showers along with some thunderstorms
continue to move across the region. This activity will diminish
as daytime heating wanes. Skies will likely clear for a while
this evening, but then expect some more to develop/move into the
area later tonight as a cold front pushes into the region. Lows
will be in the lower to mid 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A cold front will cross the forecast area during the morning.
Some showers may occur along and behind the boundary. Better
chance will be in eastern counties during the afternoon.
Temperatures will still be able to rise into the mid 70s to
lower 80s. High pressure will start to build in Tuesday night.
Drier and cooler conditions will filter in with lows dropping
into the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Cool and dry conditions will start out the long term on Wednesday
with high temperatures in the 70s to around 80 degrees. With CAA
expect an extensive cu field to develop across the region during the
daytime hours. With drier air moving in expect cu field to
dissipate quickly during the evening hours. With mostly clear skies
expect temperatures to drop down into the 50s to around 60 degrees
Wednesday night.
There will be a gradual warming trend Thursday into the weekend. Dry
conditions are expected to be present through Saturday. There
starts to be some uncertainly Sunday into Monday on the arrival of
the next system to the region. Gradually increase precipitation
chances from Sunday into the Monday timeframe. Due to uncertainty
with coverage and timing, limited precipitation chances to the
chance category for now and went close to the model blend for
precipitation chances as well. Temperatures on Monday will
potentially be a little cooler than over the weekend with additional
cloud cover and precipitation chances across the region.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Scattered to numerous showers along with some thunderstorms have
developed across the region and may affect any of the terminals
early in the TAF period. Expect visibilities to temporarily drop
to IFR with any of these storms. Activity should diminish
towards 00Z. Appears that clouds will decrease somewhat during
the evening and winds will become light ahead of an approaching
cold front. There is enough low level moisture to cause some
visibility restrictions. Fair bit of uncertainty with this as
there are indications that a cloud deck could be spreading in.
If this does not happen, then visibilities could drop lower than
what is included in the TAFs and there is even some potential
for a bit of low stratus as well. The front will move across the
terminals after 11Z. When this occurs, winds will become
northwest, visibilities will improve, but an MVFR deck will
overspread the region. Ceilings may improve slightly towards the
end of the TAF period.
OUTLOOK...MVFR ceilings may linger into Tuesday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Aug 3, 3:20 AM EST, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
420 AM EDT Mon Aug 3 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
420 AM EDT Mon Aug 3 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:54 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
354 PM EDT Mon Aug 3 2020
OHZ045-046-055-032030-
Delaware OH-Franklin OH-Union OH-
354 PM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
SOUTHWESTERN DELAWARE AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO
UNTIL 430 PM EDT...
At 353 PM EDT, radar indicated a strong thunderstorm near New
California, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Delaware, Marysville, Powell, Plain City, New
California, Shawnee Hills, Ostrander, Unionville Center, Bellepoint,
US Route 33 at US Route 42, Warrensburg, Watkins, Columbus Zoo, New
Dover and State Route 257 at US Route 36.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4032 8307 4008 8307 4014 8338 4028 8337
TIME...MOT...LOC 1953Z 273DEG 16KT 4017 8329
Binau
Local storm report, Aug 3, 4:40 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD SIDNEY 40.29N 84.16W
08/03/2020 SHELBY OH TRAINED SPOTTER
MINOR STREET FLOODING INCLUDING KUTHER ROAD AND RUSSELL
ROAD.
&&
BINAULocal storm report, Aug 3, 5:10 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD 5 WSW BEAVERCREEK 39.70N 84.14W
08/03/2020 MONTGOMERY OH BROADCAST MEDIA
STREET FLOODING ON WILMINGTON PIKE.
&&
BINAUSpecial weather statement, Aug 3, 5:42 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
642 PM EDT Mon Aug 3 2020
INZ073-032330-
Ripley IN-
642 PM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY UNTIL 730 PM
EDT...
At 642 PM EDT, radar indicated a strong thunderstorm near North
Vernon, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Versailles, Milan, Osgood, Sunman, Holton, Napoleon, Rexville,
Benham, Penntown, Interstate 74 at State Route 101, New Marion,
Friendship, Versailles Lake, Cross Plains, Otter Village and Olean.
This includes I-74 in Indiana between mile markers 155 and 156.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8544 3929 8508 3893 8514 3892 8545
TIME...MOT...LOC 2242Z 278DEG 21KT 3904 8556
Binau